side effects of PainKillers every 45 days than the terrorist attacks on 9-11.
The line between a safe dose and a deadly one is razor thin...Will you tell them?
your friends liver, your mom’s kidney or your grandfather from an ulcer – and even someone’s life!
A study was recently published in the latest issue of Psychotherapy and Psychosomatics which discussed a relationship between painkiller use and suicidal behavior in the elderly. Study participants were over the age of 65 years and were living in retirement communities. Each participant was assessed for demographic characteristics such as: General health, medical history, hospitalization, self-reported social isolation, and current alcohol and tobacco use. Each participant had suffered from a chronic illness such as: cardiac ischemic disease, diabetes, hypertension,asthma, thyroid pathology, and cancer. Each individual had the same amount of accessibility to care.
The study group was divided several ways. Group 1 consisted of people who have a long time history of suicide attempts. Group 2 had a long time history of major depression and those who were currently experiencing symptoms of high depression. Group 3 was individuals with no history of depression and with current low levels of depressive symptoms.
The individuals were also divided into groups based on their medications. Grade 1; non-opioid drugs consumed, Grade 2: consuming opioid drugs.
Results showed that opioid consumption was dramatically increased in the group which had a history of depression. The individuals with suicide attempts had the highest levels of opioid consumption. Since depression in the elderly is commonly associated with pain, Group 2 should have been prone to consuming painkillers if their consumption only depended on their depressive state.
Researchers believe this study set them on a path to discover if the opioid system is the link to suicidal vulnerability depending on a modified perception of pain.
A team of researchers from Paris’ Rothschild Hospital recently conducted a study in order to find out if Non-Steroidal Anti-Inflammatory Drugs (NSAIDs) increase the risk of diarrhea. All researchers were from the gastroenterology department of the hospital. 285 patients participated in the study because they had been to the doctor due to severe diarrhea that had lasted for a month. Their GP was concerned enough to send them to the laboratory for testing. All patients were asked how long their symptoms had started and if they had consumed NSAIDs in the last four months. Over a four month observation period, researchers calculated the exposure to painkillers before the diarrhea occurred. They concluded that NSAIDs did seem to relate to the patients’ severe diarrhea.